EconPapers    
Economics at your fingertips  
 

Bayesian Time-Varying Quantile Forecasting for Value-at-Risk in Financial Markets

Richard H. Gerlach, Cathy W. S. Chen () and Nancy Y. C. Chan

Journal of Business & Economic Statistics, 2011, vol. 29, issue 4, 481-492

Abstract: Recently, advances in time-varying quantile modeling have proven effective in financial Value-at-Risk forecasting. Some well-known dynamic conditional autoregressive quantile models are generalized to a fully nonlinear family. The Bayesian solution to the general quantile regression problem, via the Skewed-Laplace distribution, is adapted and designed for parameter estimation in this model family via an adaptive Markov chain Monte Carlo sampling scheme. A simulation study illustrates favorable precision in estimation, compared to the standard numerical optimization method. The proposed model family is clearly favored in an empirical study of 10 major stock markets. The results that show the proposed model is more accurate at Value-at-Risk forecasting over a two-year period, when compared to a range of existing alternative models and methods.

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (59)

Downloads: (external link)
http://hdl.handle.net/10.1198/jbes.2010.08203 (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Bayesian Time-Varying Quantile Forecasting for Value-at-Risk in Financial Markets (2011) Downloads
Working Paper: Bayesian time-varying quantile forecasting for Value-at-Risk in financial markets (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:29:y:2011:i:4:p:481-492

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1198/jbes.2010.08203

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:jnlbes:v:29:y:2011:i:4:p:481-492